Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2005, 3:47 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 3:47 PM MDT (21:47 UTC)
- Expired
- Jun 10, 2005, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:10 PM MDT | HAIL 0.75 | 10 Sw Hugo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 102147 SVRBOU COC039-073-102230- /O.NEW.KBOU.SV.W.0098.050610T2147Z-050610T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 347 PM MDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES THE CITY OF LIMON * UNTIL 430 PM MDT * AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 21 MILES SOUTH OF LIMON...MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 3888 10373 3894 10352 3936 10364 3933 10391 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 102217 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 416 PM MDT FRI JUN 10 2005 COC039-073-102230- /O.CON.KBOU.SV.W.0098.000000T0000Z-050610T2230Z/ LINCOLN CO-ELBERT CO- 416 PM MDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES... AT 410 PM MDT...TRAINED WEATHER SPOTTERS 10 MILES SOUTHWEST OF HUGO REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF LIMON...MOVING NORTH AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON. LAT...LON 3888 10373 3894 10352 3936 10364 3933 10391 $$ DANKERS
000 WWUS55 KBOU 102230 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 429 PM MDT FRI JUN 10 2005 COC039-073-102239- /O.EXP.KBOU.SV.W.0098.000000T0000Z-050610T2230Z/ LINCOLN CO-ELBERT CO- 429 PM MDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES EXPIRED AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THE STORM WAS LOCATED JUST SOUTH OF LIMON...MOVING NORTH AT 15 MPH. THE STORM WILL PRODUCE PEA SIZED HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS THROUGH ABOUT 5 PM. LAT...LON 3888 10373 3894 10352 3936 10364 3933 10391 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 10, 2:45 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT FRI JUN 10 2005 .SHORT TERM...UPPER TROUGH MOVING OVER TONIGHT WITH SEVERAL WELL ORGANIZED BANDS OF CONVECTION. FIRST HAS SOME HEFTY STORMS EAST OF DENVER WHICH HAVE PRODUCED MARGINALLY SEVERE HAIL OVER THE LAST COUPLE HOURS. THIS SHOULD CONTINUE THROUGH THE AFTERNOON. FOLLOWING BANDS THIS EVENING WILL HAVE LESS INTENSITY BUT SHOULD HAVE PRETTY GOOD COVERAGE. RAIN BANDS ARE MOVING FAST ENOUGH TO PRECLUDE RISK OF SERIOUS FLOODING. AMOUNT OF CLEARING LATER TONIGHT IS HARD TO SAY. THERE IS STILL SOME LINGERING COLD CORE CONVECTION AROUND A CIRCULATION CENTER IN NE UT WHICH MAY BE TRANSLATING OVER OUR AREA DURING THE MIDDLE OF THE NIGHT. HOWEVER...THERE DOES APPEAR TO BE A POCKET OF DRIER AIR. THERE WILL LIKELY BE CLEARING EVENTUALLY...AND A THREAT OF SOME FOG AND STRATUS. IT LOOKS LIKE THERE WILL BE A SLIGHT WESTERLY WIND WHICH COULD HOLD THE FOG OFF...BUT MAYBE NOT ENOUGH. I WILL THROW IN AREAS OF FOG IN THE MOST LIKELY AREAS. ON SATURDAY...SLIGHTLY COOLER ALOFT AND WARMER AT THE SURFACE WITH THE LOW LEVEL MOISTURE REMAINING...SO WE SHOULD GET A GOOD CROP OF THERMALLY DRIVEN CONVECTION IN THE AFTERNOON. RAISED POPS AND ADDED MENTION OF HEAVY RAIN AND SMALL HAIL AGAIN. PROBABLY ENOUGH FOR A COUPLE SEVERE STORMS AGAIN. .LONG TERM...NAM AND GFS SHOW THE 500 MB TROUGH PASSING OVER NERN COLORADO ON SUNDAY. NAM SHOWS A MORE AMPLIFIED NEGATIVELY TILTED TROUGH WHILE THE GFS WAS A BIT SLOWER WITH ITS EASTWARD PROGRESS. GFS MOVES MOST OF THE LARGE SCALE DYNAMICS OVER THE FORECAST AREA SUNDAY MORNING WHILE THE ETA DURING THE AFTERNOON. UPSLOPE FLOW EAST OF THE MTNS DOES NOT LOOK TERRIBLY IMPRESSIVE BUT A SELY COMPONENT SHOW KEEP ENOUGH LOW/MID-LEVEL MOISTURE UP AGAINST THE FRONT RANGE TO FUEL SCATTERED SHOWERS AND T-STORMS FOR MOST OF THE DAY. GFS QPF GRIDS SHOW RAINFALL AMOUNTS FM 06Z/SUN-21Z/SUN VARY WIDELY FROM A FEW TENTHS OF AN INCH...WHILE THE NAM SHOWING AMOUNTS TO AROUND AN INCH. WITH MODEST SFC-400MB QG ASCENT PASSING OVER THE FRONT RANGE AND ADJACENT NERN PLAINS SUNDAY MORNING...SUSPECT LOCAL AMOUNTS NEAR AN INCH WILL BE POSSIBLE. WE/LL PROBABLY BE DEALING WITH ELEVATED CONVECTION ON SUNDAY WITH EXTENSIVE LOWER CLOUD DECK REMAINING IN PLACE FOR MOST OF THE DAY. IF THE STRONGEST LARGE SCALE FORCING PASS OVER THE AREA DURING THE AFTERNOON...MAY SEE A FEW STRONG/SEVERE STORMS DVLPG OUT NEAR THE NORTHEAST BORDER WHERE THE BEST DEEP LAYER INSTABILITY...MOISTURE AND SYNOPTIC SCALE FORCING APPEAR TO COME TOGETHER. SFC BASED CAPE VALUES OUT THERE ACCORDING TO THE NAM UP AROUND 1500 J/KG. CLOSER IN TO THE FOOTHILLS NAM WIND FIELDS SHOW INCREASING NWLY FLOW DURING THE AFTERNOON FOLLOWING PASSAGE OF THE 700MB TROUGH AXIS. WHEREAS THE GFS DELAYS THE SHIFT TO DRYING/ DOWNSLOPE W-NWLY WINDS UNTIL MONDAY. COMPLICATING MATTERS...NAM MOS TEMP GUIDANCE IS GIVING MAX TEMPS ON THE PLAINS IN THE UPPER 50S/LOWER 60S...WHILE THE GFS MOS TEMP GUIDANCE GIVES HIGH TEMPS IN THE UPPER 60S/LOWER 70S. ALL THIS MAKES FOR A TRICKY FORECAST SUNDAY AND SUNDAY NIGHT. BASED ON RECENT PERFORMANCE OF THE MODELS...WILL GO WITH A COMPROMISE AND LEAN TOWARDS HIGHER POPS AND SLIGHTLY LOWER TEMPERATURES ON SUNDAY. CURRENT POPS FOR SATURDAY NIGHT LOOK OKAY FOR NOW. ONCE AGAIN TEMPERATURES ALOFT COLD ENOUGH TO LOWER SNOW LEVELS TO AROUND 9500 FEET MSL. COULD SEE A FEW INCHES OF SNOW ACCUMULATING ON THE HIGH MOUNTAIN PASSES OVERNIGHT. NEXT WEEK GFS IS SLOW TO WARM THINGS UP WITH THE LAST IN A SERIES OF UPPER TROUGHS PASSING OVER THE STATE. ACTUALLY THIS IS THE SAME MID-LEVEL TROUGH THAT IMPACTS THE AREA ON SUNDAY. THEREFORE SHOULD SEE SLOW WARMING AND CLEARING ON MONDAY WITH A CHANCE OF PRECIPITATION THROUGH MONDAY AFTERNOON. THEN LOOKING FOR DRIER AND WARMER CONDITIONS RETURNING TO THE FORECAST AREA TUESDAY WITH ONLY A SLIGHT CHANCE OF SHOWERS AND T-STORMS...MAINLY OVER THE HIGHER MTN TERRAIN. MEDIUM RANGE MODELS SHOW THE UPPER RIDGE AND SEASONABLY WARM CONDITIONS CONTINUING FOR THE REMAINDER OF THE WEEK. AGAIN WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING T-STORMS OVER THE HIGHER MTN TERRAIN. && .BOU...NONE && GIMMESTAD/BAKER
Hazardous weather outlook, Jun 10, 11:19 AM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1119 AM MDT FRI JUN 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1119 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON...BUT COOL TEMPERATURES WILL LIMIT THE INTENSITY OF THE STORMS. A FEW THUNDERSTORMS COULD PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH...BUT MOST LOCATIONS WILL SEE A SHORT PERIOD OF HEAVY RAIN AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10 THOUSAND FEET WITH A COUPLE INCHES OF SNOW ACCUMULATING AT HIGHER ELEVATIONS. THE SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING BUT END DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS SATURDAY AFTERNOON...BEFORE SPREADING EAST ONTO THE HIGH PLAINS OF NORTHEAST COLORADO BY EVENING. A FEW THUNDERSTORMS OUT NEAR THE NORTHEAST BORDER MAY BECOME SEVERE DURING THE EVENING WHERE THE ATMOSPHERE WILL BE MORE MOIST AND UNSTABLE. SHOWERS SHOULD BECOME MORE WIDESPREAD OVERNIGHT WITH PASSAGE OF A RELATIVELY STRONG UPPER LEVEL WEATHER DISTURBANCE. ON SUNDAY... SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP ACROSS THE OUTLOOK AREA BY LATE MORNING WITH A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS POSSIBLY BECOMING SEVERE IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST LATE SUNDAY AFTERNOON AND EVENING AS DRIER AND MORE STABLE AIR MOVES IN BEHIND THE PASSING UPPER LEVEL WEATHER DISTURBANCE. MONDAY THROUGH THURSDAY...A WARMING TREND IS EXPECTED WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE HIGHER MOUNTAIN TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/BAKER
In the hours before
Local storm report, Jun 10, 12:07 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1207 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HEAVY RAIN 1 NNW CENTENNIAL 39.61N 104.88W
06/10/2005 0.91 INCH ARAPAHOE CO TRAINED SPOTTER
1.5 HOUR TOTAL
&&
RAYLocal storm report, Jun 10, 2:26 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 7 NW ELIZABETH 39.43N 104.69W
06/10/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
0156 PM HAIL 3 NW CASTLE ROCK 39.41N 104.89W
06/10/2005 0.75 INCH DOUGLAS CO EMERGENCY MNGR
1206 PM HEAVY RAIN 1 NNW CENTENNIAL 39.61N 104.88W
06/10/2005 0.91 INCH ARAPAHOE CO TRAINED SPOTTER
1.5 HOUR TOTAL
&&
SWELocal storm report, Jun 10, 3:26 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
326 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL BYERS 39.71N 104.22W
06/10/2005 0.88 INCH ARAPAHOE CO CO-OP OBSERVER
&&
BLOUISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 43 min |
| Jun 10, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 41 min |
| Jun 10, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 33 min |
| Jun 10, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.